Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 2001, 10:52 PM EDT for Ross County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2001, 10:52 PM EDT (02:52 UTC)
- Expired
- Apr 9, 2001, 11:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ross County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 10:00 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 100253 SVRILN OHC141-100330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1052 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROSS COUNTY IN OHIO... * UNTIL 1130 PM EDT... * AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF FRANKFORT...OR ABOUT 5 MILES NORTHEAST OF GREENFIELD...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH FOLK VILLAGE... FRANKFORT... CHILLICOTHE... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$J JDR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:00 PM EDT, 8 hours 52 minutes earlier.
Area forecast discussion, Apr 9, 2:00 PM EDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 200 PM EDT MON APR 9 2001 AFTER COORD WITH SPC...WILL CANCEL THE WATCH EAST OF COLUMBUS WITH ISSUANCE OF AFTERNOON PACKAGE. S/W SPINNING UP CONVECTION AND ENHANCING CELLS ALONG A BOUNDARY THAT IS ALMOST THROUGH CWA JUST SCREAMS EASTWARD TO THE COAST THIS AFTERNOON AND EVENING. VERY WEAK H5 RIDGE OVER ERN U.S. SHOWING LITTLE CHANGE THROUGH NEXT 2 DAYS...AS LOW OVER THE ROCKIES DEEPENS AND CUTS OFF ANY STEERING OR KICKING MECHANISMS. LOW STARTS TO EJECT ON THURSDAY AND SPINS UP STRONG CYCLOGENESIS IN NRN PLAINS...ENHANCING H5 RIDGE IN THE EAST AND ALLOWING IT TO START MOVING EWD. PROBLEM IN NEXT DAY OR TWO IS LOCATION OF STRONG FRONTAL BOUNDARY CURRENTLY OVER NRN OH. MODELS DROP BOUNDARY S TONIGHT AND THEN KICK IT BACK TO THE NORTH IN FAIRLY UNIFORM SW FLOW. WITH PLACEMENT OF SFC BOUNDARY IN NRN HALF OF FCST AREA TONIGHT AND COUPLED NOSE OF WEAK H8 JET AND UPPER LEVEL DIVERGENCE...MCS SHOULD DEVELOP SOMEWHERE IN CNTL IN WITH ENHANCED PRECIP BANDS DUE TO S/W'S MOVING THROUGH NRN CWA. WILL GO WITH LIKELY POPS FOR NRN HALF OF FCST AREA AND QUICKLY CUT THEM TO LOW CHANCE IN KY. COULD SEE LITTLE TO NO PRECIP S OF OH RIVER...BUT OUTFLOWS MOVING S AND SE FROM SFC FRONT COULD SPARK CONVECTION ALMOST ANYWHERE IN CWA. WEAKENING OF CAP AND MODERATE INSTABILITY COULD RESULT IN SOME ISOLD SVR...WITH MAIN THREAT OCCURRING WHEREVER OUTFLOWS SET UP. AS BOUNDARY LIFTS N ON TUES...ANOTHER MCS COULD BE IN THE WORKS FOR THE EVENING PERIOD FOR NRN 1/2 OF F.A. IN A NUTSHELL...LOOKS LIKE MORE OF THE SAME FOR MUCH OF CWA WITH BEST CHANCES FOR PRECIP OCCURRING IN LATE PM AND EARLY EVENING. CONVERGENT BOUNDARY THAT LOOKS LIKE A CDFNT TO PUSH THROUGH F.A. EARLY ON THURS LOOKS TO SET UP ANOTHER BOUNDARY TO THE SOUTH OVERNIGHT AS SFC AND H5 LOWS EJECT NEWD INTO CANADA FROM THE NORTHERN PLAINS. AS MODELS GO...LIKE THE MAV'S NUMBERS ON TEMPS AND WILL ERR ON THE WARM SIDE EVEN HERE...ESP AT NIGHT. SFC AND H5 FIELDS SHOWING MINOR DIFFERENCES BETWEEEN ETA AND AVN...WILL RUN WITH AVN AS IT SEEMS TO HAVE A GOOD CONSISTENCY. ETA PRECIP FIELDS LOOK MORfE IN LINE WITH CURRENT THINKING AS OPPOSED TO USUAL BROAD PATTERN OF AVN. .ILN...SVR THUNDERSTORM WATCH #105 UNTIL ISSUANCE OF ZONES AROUND 330 FOR FAIRFIELD AND LICKING COUNTIES. FRANKS
In the hours before
Local storm report, Apr 9, 5:51 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
551 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM LONDON OH .75 INCH HAIL
04/09/01 MADISON
0520 PM SPRINGFIELD OH .75 INCH HAIL
04/09/01 CLARK
0515 PM 5 S GALENA OH .88 INCH HAIL
04/09/01 DELAWARE
0520 PM UTICA OH 1.00 INCH HAIL
04/09/01 LICKING
JSSLocal storm report, Apr 9, 6:03 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
603 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 2 SW LONDON OH 1.50 INCH HAIL
04/09/01 MADISON ONE INCH TO ONE HALF INCH
HAIL.
JSSLocal storm report, Apr 9, 6:32 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
632 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0631 PM HUBER HEIGHTS OH 1.00 INCH HAIL
04/09/01 MONTGOMERY
JSSLocal storm report, Apr 9, 6:39 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
639 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0638 PM OXFORD OH 1.50 INCH HAIL
04/09/01 BUTLER
JSSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Apr 9, 8:02 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 43 min |
| Apr 9, 8:15 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 30 min |
| Apr 9, 8:16 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 59 min |
| Apr 9, 8:21 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 39 min |
| Apr 9, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 49 min |
| Apr 9, 8:37 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 53 min |
| Apr 9, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 65 min |
| Apr 9, 9:05 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 40 min |
| Apr 9, 9:17 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 58 min |
| Apr 9, 9:18 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 57 min |
| Apr 9, 9:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Apr 9, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 51 min |
| Apr 9, 9:37 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 38 min |
| Apr 9, 9:42 PM EDT | Tornado Warning | ILN | Darke | 48 min |
| Apr 9, 10:01 PM EDT | Tornado Warning | ILN | Miami | 44 min |
| Apr 9, 10:04 PM EDT | Tornado Warning | ILN | Greene | 26 min |
| Apr 9, 10:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 45 min |
| Apr 9, 10:18 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 42 min |
| Apr 9, 10:28 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 62 min |
| Apr 9, 10:47 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 47 min |
| Apr 9, 11:02 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 28 min |
| Apr 9, 11:24 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 36 min |
| Apr 9, 11:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 32 min |
| Apr 9, 11:39 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 51 min |
| Apr 9, 11:47 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 43 min |
| Apr 10, 12:25 AM EDT | Severe Thunderstorm Warning | ILN | Pike | 35 min |
| Apr 10, 1:52 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| Apr 10, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 37 min |
| Apr 10, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.